Alert archive / Mississippi / Flash Flood Watches in 2021
Flash Flood Watch 15, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Sep 6, 2021, 4:02 AM CDT for Forrest County, Lamar County, Marion County, Mississippi. It took effect at Sep 6, 2021, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2021, 4:02 AM CDT (09:02 UTC)
- In effect from
- Sep 6, 2021, 12:00 PM CDT
- Expired
- Sep 6, 2021, 3:18 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WGUS64 KJAN 060902 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 402 AM CDT Mon Sep 6 2021 MSZ072>074-061715- /O.NEW.KJAN.FF.A.0015.210906T1700Z-210907T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Forrest- Including the cities of West Hattiesburg, Purvis, Columbia, Lumberton, and Hattiesburg 402 AM CDT Mon Sep 6 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of south central Mississippi and southeast Mississippi, including the following areas, in south central Mississippi, Marion. In southeast Mississippi, Forrest and Lamar. * From Noon CDT today through this evening. * A southward moving cold front will provide a focus for potentially heavy rainfall this afternoon and evening across far southern Mississippi. Flash flooding will be possible with heavy downpours. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NF
1 follow-up statement
619 WGUS64 KJAN 062018 FFAJAN Flood Watch National Weather Service Jackson MS 318 PM CDT Mon Sep 6 2021 MSZ072>074-062130- /O.CAN.KJAN.FF.A.0015.000000T0000Z-210907T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Forrest- Including the cities of West Hattiesburg, Purvis, Columbia, Lumberton, and Hattiesburg 318 PM CDT Mon Sep 6 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of south central Mississippi and southeast Mississippi, including the following areas, in south central Mississippi, Marion. In southeast Mississippi, Forrest and Lamar has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ DB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 1:04 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 6, 1:04 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 104 AM CDT Mon Sep 6 2021 .UPDATE... Updated for 06Z aviation discussion. && .AVIATION... 06Z TAF discussion: As a weak cold front pushes into and through the region today, chances for SHRA and TSRA will shift to southern and eastern TAF sites. Isolated heavy downpours could cause brief periods of reduced visibility and variable ceilings. Otherwise, expect areas of low stratus to begin the period, gradually lifting into the MVFR to VFR range by 15Z to 18Z at most sites. Gradual clearing of skies can be expected at a few of the sites once the front and accompanying showers move through. /NF/ && .DISCUSSION... Showers and thunderstorms will continue through the overnight hours as a frontal system moves through the region. Lows tonight will range from the upper 60s to lower 70s. No major changes were needed to the current forecast. /27/ Prior discussion below: Tonight and tomorrow... A smattering of showers is developing across portions of the ArkLaMiss this afternoon. Very little of this is being sustained as the airmass is trying to moisten but instability remains on the low side. The KJAN 12Z sounding had a PW of 1.07 inches and dewpoints were actually mixing into the upper 60s this morning. Dewpoints have come up some and are in the lower to mid 70s across the western half of the forecast area. Dewpoints remain in the upper 60s in the east. Further north, showers and an isolated thunderstorm have regenerated along the cold front that will push through the region later this afternoon through tonight. There could be a strong storm with this but overall parameters look low for severe weather and I am not overly confident in much thunder even with some of this activity. Convection will continue to push south and east through the region overnight with the frontal passage. There looks to be a lull in activity early tomorrow morning before another round of storms will affect the southeast part of the forecast area later tomorrow afternoon. Behind the front, drier air will seep south. Dewpoints will drop into the lower to mid 60s through Monday night with the exception being in the southeast, where 70s dew points will stick around. There could be some locally heavy rainfall with the storms along the front tonight into tomorrow as PW values look to be around 2.1-2.3 inches with this activity. Cooler weather looks to occur tomorrow with highs mainly in the 80s. /28/ Monday night through Saturday night...Whats left of the frontal boundary will be stationary over the southern portions of the area Monday night, as the upper trough pulls away. The front along with PWATS of 2.0 plus inches will linger across the area on Tuesday, with another round of isolated scattered storms Tuesday afternoon. Most of the thundestorm activity will be generally along and south of the Natchez Trace Corridor. Drier air will build in behind the front on Wednesday, but some moisture will continue to hang around in the southeast, with afternoon showers and storms possible. High temperatures will mostly be in the mid/upper 80s on Tuesday, but will range from the mid 80s to mid 90s in the west on Wednesday. Both the GFS/ECMWF are in agreement of an upper tough deepening over the eastern CONUS early on Thursday and this will drag a dry cold front south across the area. High pressure will build in Thursday into Friday and continue into the weekend. As upper ridging strengthens Saturday, temperatures will be on the hot side, climbing into the 90s for much of the area./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 68 87 70 / 34 7 38 4 Meridian 84 68 87 69 / 57 13 42 8 Vicksburg 87 67 90 71 / 18 1 24 2 Hattiesburg 87 71 88 71 / 78 29 58 10 Natchez 85 67 87 70 / 39 6 38 3 Greenville 87 62 90 67 / 14 0 7 1 Greenwood 87 64 90 67 / 14 0 11 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 06/15/28
Hazardous weather outlook, Sep 5, 2:56 PM CDT, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 256 PM CDT Sun Sep 5 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 256 PM CDT Sun Sep 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:47 PM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Sep 5, 8:16 PM CDT | Special Weather Statement | JAN | Oktibbeha | 44 min |
| Sep 6, 12:09 AM CDT | Flash Flood Warning | JAN | Choctaw | 3 hr |
| Sep 6, 10:26 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 79 min |
Nearby
Flash Flood Watches in Mississippi, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.